MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 32MM ID US CRMC LINER 48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. R3 32MM ID US CRMC LINER 48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC, CEMENTED OR UNCEMENTED
Catalog Number 71338948
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that surgeon revised r3 ceramic liner due to failure.Liner had fractured in multiple points in load bearing region.After pieces were removed, a new plastic liner was placed in the existing cup.
 
Additional Manufacturer Narrative
The associated device was not returned.A review of the device information provided indicates that the reported device was part of field action initiated in 2011.It was identified that the manufacturing process completed for several batches of r3 ceramic liners may have created a lower than expected strength for the liners.It is unclear if the device involved in this complaint failed as a result of this previously identified issue as the device was not returned for evaluation.A clinical analysis indicated that based on the lack of information, the root cause of the ceramic liner breakage cannot be concluded.Should any relevant information become available this complaint can be re-assessed.Without the actual device involved, our investigation cannot proceed.No additional actions are being taken at this time.

Brand Name
R3 32MM ID US CRMC LINER 48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7262508
Report Number1020279-2018-00155
Device Sequence Number19128926
Product Code MRA
UDI-Device Identifier00885556022047
UDI-Public00885556022047
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338948
Device Lot Number09ET32146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date02/10/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;